Be The Architect In Your Life.

In the late 90's I was prescribed antidepressants. I was having a difficult time at my 12 year job and my doctor suggested depression and I started on Zoloft, I think. After a month on the drug, I quit my job and felt remarkably stress free and happy. I went to my doctor and advised I didn't think I needed the drugs any more. Against his better judgement, (he was sure my health meant the meds were working...) I went off the pills and one month later my mother who I still lived with died unexpectedly.

My doctor said I was depressed and I went back on the antidepressants. Eighteen years later after pleading with multiple doctors to help me get off the drugs or at least refer me to a psychiatrist. I have been able to succeed at my goal. But bear in mind, I have never truly believed I had a mental problem that needed ongoing treatment. Sure, I got depressed but, doesn't everyone?

I have finally succeeded in weaning myself (with the guidance of a psychiatrist) of 150mgs of Effexsor and 60mgs of Remeron. I am 3 days in to withdrawing from the final one, 100mgs of Elavil.

During my 'druggie' days, I had also developed hypothyroidism that was treated with synthroid and high cholesterol for which I was taking Crestor. I had my blood checked 3 months after the total withdrawal and both have returned to normal levels. Because of a totally unrelated condition, my blood is checked often and neither condition has returned.

For the past year, while still taking the Elavil, I noticed I was developing allergy type symptoms, runny nose and teary eyes. For the past 3 days, off the Elavil it's been worse but an over the counter, generic allergy medication has cleared the problem up perfectly.

I believe in medication. I have spent over 3 years researching my own particular drugs and have been blown away by learning things like...long term use can cause thyroid problems and elevated choesterol levels. Come on.....really?

You just have to research, learn from others and if it's a mental condition, let a specialist diagnose and prescribe. Get a psychiatrist even if you have to make yourself annoying and don't just really on them.....it's an ongoing process and you are the only one who will be this proactive in your own health
maxwell1206 maxwell1206
51-55
1 Response Dec 16, 2012

I guess it's different strokes for different folks. I've been on antdepressants now for about ten years, and they made a major difference in my life. I have annual blood tests also because of my meds. That's what the blood tests are for,detecting abnormalities before they are a problem I've been on BUPROPRION and CITALOPRAM for depression and METROPOLOL for blood pressure, also SIMVASTATIN .No adverse side affects that I'm aware of.